Lightning, Benton
- When
- May 14, 4:45 AM CST
- Where
- Benton County, Bella Vista
- Property damage
- $150,000
- Reported by
- Newspaper
- Coordinates
- 36.430, -94.230
Lightning struck a house and started a fire that consumed the entire structure.
Lightning struck a house causing a fire.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Lightning struck a house causing a fire.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 14, 2:11 AM CST, 2 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 311 AM CDT FRI MAY 14 2010 .DISCUSSION... FRONTAL BOUNDARY HAS BECOME QUASI-STATIONARY JUST SOUTH AND EAST OF THE FORECAST AREA THIS MORNING. ELEVATED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED NORTH OF THE BOUNDARY ACROSS NORTHEAST OKLAHOMA THIS MORNING AS MOISTURE SURGES NORTH OVER THE BOUNDARY. THERE MAY BE A ENOUGH ELEVATED INSTABILITY TODAY FOR A FEW OF THE STORMS TO BECOME STRONG. HAIL LOOKS TO BE THE MAIN CONCERN AT THIS TIME. ANOTHER CONCERN WILL BE HEAVY RAIN. COULD SEE UPWARDS OF THREE INCHES OF RAIN ACROSS PORTIONS OF THE AREA THROUGH TONIGHT. WILL NOT ISSUE A FLASH FLOOD WATCH. HOWEVER...THERE COULD BE SOME LOCALIZED FLOODING OF LOW LYING AREAS. THE SAME PATTERN WILL CONTINUE INTO SATURDAY AS THE FRONTAL BOUNDARY WAFFLES NEAR THE RED RIVER. MORE SHOWERS AND THUNDERSTORMS ARE IN THE OFFING FOR SATURDAY NIGHT INTO SUNDAY AS A MID LEVEL SHORTWAVE THAT IS CURRENTLY OVER SOUTHERN CALIFORNIA ROLLS ACROSS THE PLAINS. ONCE AGAIN SOME OF THESE STORMS COULD BE STRONG TO MARGINALLY SEVERE WITH HAIL AND WINDS A CONCERN. AFTER A DRY DAY ON MONDAY...WILL KEEP SLIGHT CHANCE POPS IN THE FORECAST FOR TUESDAY AND WEDNESDAY WITH THE POTENTIAL FOR AN MCS OR TWO TO MOVE ACROSS THE AREA. THURSDAY WILL SEE THE CHANCES OF SHOWERS AND THUNDERSTORMS TO CONTINUE AS ANOTHER MID-LEVEL LOW MOVES OUT OF THE SOUTHWEST AND ACROSS THE PLAINS. && .PRELIMINARY POINT TEMPS/POPS... TUL 71 62 76 62 / 80 70 70 70 FSM 77 64 78 63 / 60 80 70 50 MLC 74 64 77 64 / 70 80 50 50 BVO 71 58 74 59 / 50 70 80 70 FYV 70 59 74 60 / 70 70 70 50 BYV 69 58 72 59 / 60 70 70 50 MKO 71 61 76 62 / 80 70 70 60 MIO 70 59 73 60 / 60 70 80 60 F10 70 61 75 62 / 80 70 60 60 HHW 81 66 81 64 / 60 80 50 50 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...18 LONG TERM....10
HAZARDOUS WEATHER OUTLOOK...CORRECTED TRANSMISSION TIME NATIONAL WEATHER SERVICE TULSA OK 503 AM CDT FRI MAY 14 2010 ARZ001-002-010-011-019-020-029-OKZ049-053>076-151000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 503 AM CDT FRI MAY 14 2010 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FLASH FLOOD. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... AREAS OF SHOWERS AND THUNDERSTORMS CONTINUE THIS MORNING...GENERALLY ALONG AND NORTH OF A STATIONARY FRONT THAT STRETCHED FROM WEST CENTRAL ARKANSAS INTO SOUTHEAST OKLAHOMA AND INTO NORTHERN TEXAS. A 20 TO 30 KNOT SOUTHERLY LOW-LEVEL JET COMBINED WITH MODEST ELEVATED INSTABILITY WILL SUPPORT A FEW STRONG TO MARGINALLY SEVERE THUNDERSTORMS INTO THE MORNING HOURS...WITH LARGE HAIL BEING THE MAIN THREAT. WITH THE STATIONARY BOUNDARY IN PLACE...IMPULSES IN THE SOUTHWESTERLY FLOW ALOFT WILL RESULT IN PERIODS OF SHOWERS AND THUNDERSTORMS THROUGH THE DAY AND INTO THE OVERNIGHT HOURS. TRAINING OF STORMS IS LIKELY...WHICH WILL RESULT IN AREAS OF HEAVY RAINFALL AND LOCALIZED FLASH FLOODING...GENERALLY ALONG AND SOUTH OF INTERSTATE 44. ONE TO THREE INCHES OF RAIN WILL BE POSSIBLE. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... AN ACTIVE WEATHER PATTERN WILL REMAIN IN PLACE THROUGH THE WEEKEND...WITH A SLOW MOVING UPPER SYSTEM EVENTUALLY PASSING THROUGH THE REGION BY LATE SUNDAY. EXPECT PERIODS OF SHOWERS AND THUNDERSTORMS SATURDAY AND SUNDAY...ALONG WITH THE POTENTIAL OF ADDITIONAL HEAVY RAINFALL. EARLY NEXT WEEK SHOULD BE MOSTLY DRY...WITH INCREASING CHANCES OF MAINLY NIGHTTIME THUNDERSTORMS TUESDAY AND WEDNESDAY AS NORTHWESTERLY UPPER FLOW BECOMES ESTABLISHED. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
118 AM CDT FRI MAY 14 2010
OKZ060-064-140700-
CREEK OK-TULSA OK-
118 AM CDT FRI MAY 14 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 200 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHERN CREEK AND TULSA
AT 119 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF
KELLYVILLE...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...TULSA...SAND SPRINGS...KELLYVILLE
AND SAPULPA.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL.
LAT...LON 3617 9626 3614 9587 3585 9633 3594 9651
TIME...MOT...LOC 0619Z 226DEG 24KT 3594 9635SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
326 AM CDT FRI MAY 14 2010
OKZ064-065-140930-
CREEK OK-OKFUSKEE OK-
326 AM CDT FRI MAY 14 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHWESTERN CREEK
IN EAST CENTRAL OKLAHOMA
NORTHWESTERN OKFUSKEE
AT 326 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST
OF PADEN...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...PADEN...BOLEY AND WELTY.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL.
LAT...LON 3565 9662 3571 9657 3565 9624 3543 9652
3544 9656 3541 9654 3539 9657 3540 9658
3539 9662 3540 9663
TIME...MOT...LOC 0826Z 218DEG 16KT 3541 9668SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
425 AM CDT FRI MAY 14 2010
OKZ065-141015-
OKFUSKEE OK-
425 AM CDT FRI MAY 14 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 AM CDT
FOR THE FOLLOWING COUNTY...
IN EAST CENTRAL OKLAHOMA
WESTERN OKFUSKEE
AT 426 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER BOLEY...MOVING
NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...CASTLE...PADEN...BOLEY AND WELTY.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL.
LAT...LON 3564 9661 3564 9622 3538 9636 3539 9644
3546 9645 3545 9647 3542 9649 3542 9651
3544 9656 3541 9654 3542 9661
TIME...MOT...LOC 0926Z 207DEG 25KT 3549 9648SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
434 AM CDT FRI MAY 14 2010
OKZ067-068-070-071-141030-
CHEROKEE OK-MCINTOSH OK-MUSKOGEE OK-WAGONER OK-
434 AM CDT FRI MAY 14 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 AM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
MUSKOGEE AND SOUTHWESTERN CHEROKEE
IN NORTHEAST OKLAHOMA
SOUTHEASTERN WAGONER
IN SOUTHEAST OKLAHOMA
NORTHEASTERN MCINTOSH
AT 434 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER
RENTIESVILLE...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...PUMPKIN CENTER...WAGONER...
TULLAHASSEE...OKAY...CHECOTAH...RENTIESVILLE...MUSKOGEE...COUNCIL
HILL...WARNER...OKTAHA...KEEFETON...BOYNTON...BRAGGS...TAFT AND FORT
GIBSON.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3579 9491 3564 9510 3565 9512 3563 9512
3533 9551 3551 9577 3556 9573 3556 9570
3558 9571 3605 9536
TIME...MOT...LOC 0934Z 220DEG 25KT 3553 9548SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
459 AM CDT FRI MAY 14 2010
OKZ064>066-070-071-141100-
CREEK OK-MCINTOSH OK-MUSKOGEE OK-OKFUSKEE OK-OKMULGEE OK-
459 AM CDT FRI MAY 14 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
OKMULGEE AND SOUTHERN CREEK
IN EAST CENTRAL OKLAHOMA
WESTERN MUSKOGEE AND EASTERN OKFUSKEE
IN SOUTHEAST OKLAHOMA
MCINTOSH
AT 459 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTHEAST OF WELTY TO 6 MILES SOUTHEAST OF
BRYANT...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...WILSON...PHAROAH...OKFUSKEE...
WELTY...OKMULGEE...HENRYETTA...DEWAR...HOFFMAN...GRAYSON...
SCHULTER...MORRIS...PRESTON...BEGGS...BALD HILL...SLICK...CHECOTAH...
RAIFORD...STIDHAM...COUNCIL HILL AND BOYNTON.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3568 9646 3586 9618 3585 9580 3541 9544
3520 9595 3524 9599 3529 9599 3529 9604
TIME...MOT...LOC 0959Z 239DEG 27KT 3565 9634 3532 9600The Springfield radar (KSGF), 116 km away, was scanning. The volume nearest the first event began at 10:42 UTC.
1 lightning. Local standard time, as filed.
Lightning struck a house and started a fire that consumed the entire structure.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2010Every state in 2010This day in weather historyWarnings in Arkansas, May 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 237852.